MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Detachment (2047); Blurred Vision (2137); Loss of Vision (2139); Visual Disturbances (2140)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause.The lens remained implanted.The power (sphere and cylinder) and resolution of each lens is 100 percent evaluated during the manufacturing process to determine acceptability per model and diopter.Per the patient, the surgeon did not implant the lens in the capsular bag but in front of the bag.Per the ifu: the uv absorbing intraocular lens (iol) is indicated for primary implantation in the capsular bag in the posterior chamber of the eye for the visual correction of aphakia and the reduction of residual refractive astigmatism, in adult patients in whom a cataractous lens has been removed.The lens mitigates the effects of presbyopia by providing improved intermediate and near visual acuity, while maintaining comparable distance visual acuity with a reduced need for eyeglasses, compared to a monofocal iol.The patient was the reporter.Per the patient, it had been conveyed to them that the cataract surgery could increase the risk for rd (retinal detachment).Information had been provided to the patient to seek the opinion of a medical professional.While company manufactures the lenses, we are not doctors and are not at liberty to give opinion, advice, or suggestions.The consumer was urged to update company with any further details for this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after implantation of intraocular lens, his vision was blurry at all distances, has streaks of light at night/ sees starbursts at night.Additional information was received from consumer stating from last few days his vision has gone blurry in the upper right quadrant, like the face of a clock.The symptoms are ongoing at the time of follow up report.Further additional information was reported by the consumer stating he had laser and a gas bubble on his od for a retinal detachment (rd).He also found out his cataract surgeon did not put the lens in the capsular bag but in front of the bag.He was told cataract surgery could increase the risk for rd.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20793159
Report Number1119421-2024-02308
Device Sequence Number7894853
Product Code MJP
UDI-Device Identifier00380652457385
UDI-Public(01)00380652457385(17)270425(11)230427(10)15639006
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.200
Device Lot Number15639006
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/27/2024
Date Device Manufactured04/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexMale